EconPapers    
Economics at your fingertips  
 

Optimal profit sharing mechanisms with type-dependent outside options

Wuqin Sun, Dazhong Wang and Yue Zhang

Journal of Mathematical Economics, 2018, vol. 75, issue C, 57-66

Abstract: This study considers a principal using a profit sharing mechanism to select one among multiple agents with type-dependent outside options to operate a project. Under mild conditions, we fully characterize revenue-maximizing profit sharing mechanisms. Moreover, we show that if the monotonicity of the virtual valuation holds, then optimal sharing mechanisms can be implemented by the first- and second-price share auctions with an optimally chosen reserve price. We further find that the principal’s expected revenue improves as outside options diminish and break-even shares become less responsive. When outside options are linear in types, full surplus extraction is obtained.

Keywords: Type-dependent outside options; Optimal profit sharing mechanisms; Share auctions (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406817301453
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:75:y:2018:i:c:p:57-66

DOI: 10.1016/j.jmateco.2017.12.007

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:75:y:2018:i:c:p:57-66